Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 4, NWS Cleveland, OH

April 7, 2015

NWS Cleveland, OH issued this small craft advisory at Apr 7, 2015, 4:11 AM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2015, 4:11 AM EDT (08:11 UTC)
Expired
Apr 8, 2015, 3:17 PM EDT
In force
35 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WHUS71 KCLE 070811
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
411 AM EDT TUE APR 7 2015

LEZ142>146-071615-
/O.NEW.KCLE.SC.Y.0004.150407T0811Z-150409T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
411 AM EDT TUE APR 7 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY FOR LAKE ERIE FROM MAUMEE BAY TO WILLOWICK WHICH
IS IN EFFECT UNTIL 4 AM THURSDAY.

* WINDS AND WAVES: NORTHEAST WINDS WILL AVERAGE 15 TO 20 KNOTS AND
  WAVES WILL BUILD AS HIGH AS 3 TO 6 FEET. WINDS AND WAVES WILL
  DIMINISH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
5 follow-up statements
748 
WHUS71 KCLE 071404
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 AM EDT TUE APR 7 2015

LEZ142>146-072215-
/O.CON.KCLE.SC.Y.0004.000000T0000Z-150409T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
1004 AM EDT TUE APR 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY.

* WINDS AND WAVES: NORTHEAST WINDS WILL AVERAGE 15 TO 20 KNOTS
  INTO WEDNESDAY MORNING. WAVES WILL BUILD AS HIGH AS 3 TO 6 FEET. WINDS
  AND WAVES WILL DIMINISH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
647 
WHUS71 KCLE 072000
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
400 PM EDT TUE APR 7 2015

LEZ142>146-080400-
/O.EXT.KCLE.SC.Y.0004.000000T0000Z-150408T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
400 PM EDT TUE APR 7 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT
WEDNESDAY. 

* WINDS AND WAVES: NORTHEAST WINDS WILL AVERAGE 15 TO 20 KNOTS
  INTO WEDNESDAY MORNING. WAVES WILL BUILD AS HIGH AS 3 TO 6 FEET.
  WINDS AND WAVES WILL DECREASE WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
928 
WHUS71 KCLE 080734
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
334 AM EDT WED APR 8 2015

LEZ142>146-081545-
/O.CON.KCLE.SC.Y.0004.000000T0000Z-150408T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
334 AM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: EAST TO NORTHEAST WINDS OF 15 TO 25 KNOTS WILL
  DIMINISH TO 5 TO 15 KNOTS BY MID AFTERNOON. WAVES OF 3 TO 6 FEET
  WILL SUBSIDE TO 2 FEET OR LESS BY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
241 
WHUS71 KCLE 081312
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
912 AM EDT WED APR 8 2015

LEZ142>146-082000-
/O.CON.KCLE.SC.Y.0004.000000T0000Z-150408T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
912 AM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: EAST TO NORTHEAST WINDS OF 15 TO 20 KNOTS WILL
  DIMINISH TO 5 TO 15 KNOTS BY MID AFTERNOON. WAVES OF 3 TO 4 FEET
  WILL SUBSIDE TO 1 TO 3 FEET BY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
678 
WHUS71 KCLE 081917
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EDT WED APR 8 2015

LEZ142>146-082030-
/O.CAN.KCLE.SC.Y.0004.000000T0000Z-150408T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
317 PM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NE WINDS HAVE DIMINISHED TO 5 TO 15 KNOTS AND WILL DIMINISH TO 10
KNOTS OR LESS OVERNIGHT. WAVES OF 2 TO 4 FEET WILL SUBSIDE TO 1 TO
3 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 3:41 AM EDT, 30 minutes earlier.

Area forecast discussion, Apr 7, 3:41 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
341 AM EDT TUE APR 7 2015

.SYNOPSIS...
A NEARLY STATIONARY FRONT WILL LINGER OVER THE AREA INTO FRIDAY
WITH WAVES OF LOW PRESSURE MOVING ALONG THE FRONT. A STRONGER LOW
WILL MOVE NORTHEAST ACROSS THE CENTRAL LAKES FRIDAY DRAGGING A COLD
FRONT ACROSS THE AREA. HIGH PRESSURE WILL CROSS THE REGION ON THE
WEEKEND THEN ANOTHER LOW WILL MOVE THROUGH THE LAKES MONDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM TUESDAY EVENING/...
FRONT STILL EXPECTED TO SLOWLY DRIFT JUST SOUTH OF THE CWA BY
TONIGHT SETTING UP AN OVERRUNNING SITUATION. THE LOW LEVEL JET WILL
SUPPLY THE WARM AND MOIST AIR TO LIFT ACROSS THE FRONTAL ZONE.
NUMEROUS SHRA SHOULD OCCUR INTO MIDDAY THEN THERE LOOKS TO BE A
RELATIVE LULL IN THE SHRA BY LATER IN THE DAY. THE LIFTED AIRMASS
APPEARS UNSTABLE ENOUGH FOR SOME THUNDER IN THE SOUTH BUT NOT SURE
WHETHER THERE WILL BE ANY IN THE NORTH.

PATCHY FOG OVER ALL BUT THE FAR NE LAKESHORE SHOULD IMPROVE AFTER
DAYBREAK.

TEMPS TRICKY AND DEPENDENT ON THE EXACT TIMING OF FRONTAL PASSAGE.
ONGOING FORECAST SEEMS TO HANDLE THE SITUATION WELL WITH GOOD
GRADIENT OF HIGHS TODAY FROM AROUND 50 NORTH TO MID 60S IN THE SOUTH.

&&

.SHORT TERM /6 PM TUESDAY EVENING THROUGH FRIDAY NIGHT/...
LITTLE CHANGE SEEN IN NEW MODEL RUNS. FRONT STALLS IN SOUTHERN OH
THRU WED THEN LIFTS BACK NORTH LATE WED NIGHT AND THU AHEAD OF MAIN
LOW THAT SHOULD CROSS MICHIGAN THU NIGHT PULLING TRAILING COLD FRONT
EAST THRU THE CWA EARLY FRI. NUMEROUS SHRA WILL OCCUR INTO FRI THEN
DRIER AIR PUNCHES IN BEHIND THE COLD FRONT LATER FRI. SOME LINGERING
LAKE ENHANCED SHRA MAY HANG AROUND IN THE SNOWBELT FRI NIGHT AND
TEMPS MAY GET COLD ENOUGH TO SEE SOME SNOW MIX IN WITH THE RAIN.

WHILE THE FRONT IS DOWN IN SOUTHERN OH...THE CWA SHOULD BE IN MORE
STABLE AIR SO AT MOST ONLY A LITTLE THUNDER IN THE SOUTHERN CO'S
TONIGHT AND WED THEN THE THREAT OF THUNDER WILL SHIFT NORTH ACROSS
THE WHOLE CWA WED NIGHT INTO THU AND REMAIN UNTIL COLD FRONTAL
PASSAGE ON FRI.

THE QUESTION STILL REMAINS AS TO WHETHER AND WHEN THE AREA WILL
START TO GET TOO MUCH RAIN AND FLOODING WILL BEGIN TO DEVELOP. WITH
THE LATEST MODEL QPF...FEEL THAT FLOODING PROBLEMS MAY HOLD OFF
UNTIL WED NIGHT OR THU WHEN LOCALLY HEAVY RAINS WILL BECOME MORE
LIKELY WITH THE INCREASED CONVECTIVE THREAT.

THE FRONTAL BOUNDARY WILL CONTINUE TO DIVIDE THE BELOW NORMAL TEMPS
IN THE NORTH AND ABOVE NORMAL TEMPS IN THE SOUTH THRU WED THEN THE
WHOLE CWA SHOULD RISE ABOVE NORMAL THU AND THU NIGHT IN THE WARM
SECTOR. TEMPS ON FRIDAY MORE UNCERTAIN DEPENDING ON FRONTAL TIMING.
CURRENT GUESS IS THAT THE EAST WILL AGAIN SEE ABOVE NORMAL HIGHS ON
FRI BUT THE WEST MAY BE HELD TO AROUND NORMAL AT ABOUT 55 TO 60.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
HIGH PRESSURE SHOULD BUILD THE OHIO VALLEY ON SATURDAY. REMOVED THE
CHANCE OF SHOWERS FROM EXTREME NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA AS THE MODELS SHOW DRIER AIR AND ANTICYCLONIC FLOW
ARRIVING QUICKLY. SOME CLOUDS COULD LINGER FOR A WHILE BUT CLEARING
SHOULD WORK ACROSS THE AREA. TEMPS NEAR TO SLIGHTLY BELOW NORMAL.

THE HIGH PRESSURE AREA IS PROGGED TO MOVE OFF TO THE EAST RATHER
QUICKLY. HIGH CLOUDS WILL LIKELY START TO INCREASE ON SUNDAY BUT
TEMPERATURES SHOULD RECOVER NICELY AS THE SOUTH FLOW INCREASES.

A TROUGH ALOFT FROM THE PLAINS STATES IS PROGGED TO MAKE QUICK
PROGRESS EASTWARD EARLY IN THE WEEK. WILL INCREASE THE CHANCE OF
SHOWERS IN THE MONDAY FORECAST FOR MOST OF THE AREA AND CONTINUE THE
CHANCE INTO MONDAY NIGHT AND MENTION A THREAT OF THUNDERSHOWERS AS
THE NEXT COLD FRONT BEGINS TO CROSS THE AREA. TEMPERATURES SHOULD
REMAIN MILD ON MONDAY ALTHOUGH WILL BE CONSERVATIVE WITH THE
FORECAST HIGHS GIVEN THE POTENTIAL FOR CLOUDS AND SHOWERS. HIGHS
FROM THE UPPER 50S TO THE LOWER/MID 60S MONDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
COLD FRONT WILL SAG ACROSS THE AREA EARLY THIS MORNING. CEILINGS
WILL LOWER TO IFR. PATCHY RAIN WILL BE GENERALLY LIGHT BUT
VISIBILITIES WILL BE MVFR WITH IFR AT TIMES. WINDS WILL SHIFT FROM
LIGHT SOUTHEAST TO NORTHEAST BEHIND THE FRONT WITH GUSTY WINDS
DEVELOPING NEAR LAKE ERIE AND TOWARD KFDY. VISIBILITIES MAY
IMPROVE SOMEWHAT THIS AFTERNOON AS THE RAIN TAPERS OFF BUT
CEILINGS WILL LIKELY REMAIN IFR INTO WEDNESDAY.

.OUTLOOK...NON VFR AT TIMES WEDNESDAY AND THURSDAY. NON-VFR
FRIDAY INTO SATURDAY.

&&

.MARINE...
WILL NEED A SMALL CRAFT ADVISORY ON THE WEST HALF OF LAKE ERIE AS
THE NORTHEAST WIND WILL INCREASE BEHIND A COLD FRONT THIS MORNING.
THE WIND MAY FLUCTUATE SOME BUT THERE SHOULD BE ENOUGH OF A GRADIENT
FOR A THREAT OF SMALL CRAFT ADVISORY CONDITIONS INTO THE EARLY
MORNING HOURS ON THURSDAY AT WHICH POINT THE FLOW WILL BEGIN TO VEER
TOWARD THE EAST AND SOUTHEAST. THE FRONT SHOULD MOVE BACK NORTH OF
LAKE ERIE ON THURSDAY AS A WARM FRONT.

LOW PRESSURE WILL TRACK ACROSS THE WESTERN AND NORTHERN GREAT LAKES
LATE THURSDAY INTO FRIDAY. THE ASSOCIATED COLD FRONT WILL LIKELY
SWING ACROSS LAKE ERIE FRIDAY MORNING. WINDS WILL SHIFT FROM SOUTH
TO SOUTHWEST AND EVENTUALLY WEST NORTHWEST BY SATURDAY. HIGH
PRESSURE WILL BUILD IN ON SATURDAY AND WINDS WILL DECREASE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR LEZ142>146.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Apr 6, 11:48 AM EDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1148 AM EDT MON APR 6 2015

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071600-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1148 AM EDT MON APR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

REPEATED RAINS TUESDAY INTO FRIDAY WILL LEAD TO AN INCREASING RISK
FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-071600-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1148 AM EDT MON APR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.